Nebraska, 2005

Winter Weather in Nebraska, December 7, 2005

December 7, 2005 · NWS OAX · 1 event in 1 county or zone

1 winter weather, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Dec 7, 4:13 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Dec 7, 4:13 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
413 PM CST WED DEC 7 2005

DISCUSSION...
THE MAIN FORECAST CONCERNS CENTER ON THE CURRENT SNOW EVENT.
SHORT TERM MODELS MAXIMIZE LIFT OVER SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA DRUING THE EVENING HOURS.  PREVIOUSLY FORECAST SNOW
AMOUNTS LOOK LIKE A GOOD COMPROMISE BETWEEN MODEL QPF AND SLOW
START TO SIGNIFICANT ACCUMULATION.  VERY COLD TEMPS BOTH SURFACE AND
ALOFT WOULD SUPPORT A SNOW/WATER RATION OF AT LEAST 20/1...
WHICH WOULD RESULT IN EVEN MORE SNOW THAN CURRENT FORECAST.
OMAHA METRO AREA APPEARS TO REMAIN IN SIGNIFICANT LIFT LONG ENOUGH
TO EXTEND ADVSRY NORTH A BIT INTO THE AREA...BUT IT REMAINS A
MARGINAL SITUATION.  MOST LIFT DEPARTS THE AREA BY MORNING...BUT
LIGHT SNOW MAY HANG ON A LITTLE WHILE LONGER IN WRAPAROUND.

TEMPS WILL REMAIN QUITE COLD FOR A WHILE LONGER...BUT CORE OF
COLDEST AIR HAS ALREADY REACHED THE AREA...AND MODERATION IS
UNDERWAY.  EXPECT CLOUDS TO KEEP LOWS GENERALLY ABOVE ZERO
TONIGHT...WITH HIGHS TOMORROW 4 TO 8 DEG WARMER THAN TODAY
DESPITE LINGERING CLOUD COVER IN WRAPAROUND FOR MUCH OF THE AREA.
WINDS SHOULD BE TOO LIGHT FOR MENTIONING WIND CHILLS.

RELATIVELY LIGHT WINDS SHOULD ALLOW DECENT RADIATION THURSDAY
NIGHT...WITH THE MOST SIGNIFICANT WARMING ARRIVING FRIDAY AS
A PACIFIC FRONT REPLACES ARCTIC AIR WITH WARMER AIR ALOFT UNDERLAIN
BY A SHALLOW INVERSION.  CLOUDS FROM A WEAK UPPER DISTURBANCE MAY
HOLD TEMPS DOWN A BIT...BUT THE MAIN IMPEDIMENT TO RISING DAYTIME
TEMPS FOR THE REST OF FORECAST WILL BE SNOW COVER.  MOST OF THE AREA
SHOULD HAVE 4 INCHES OR MORE...WHICH WILL BE QUITE TOUGH TO MELT
THIS TIME OF YEAR.  GENERALLY KEPT HIGHS IN THE 30S FOR THE REST OF
THE FORECAST.  LOWS WILL DEPEND ON WIND AND CLOUDS.

THE REMAINING FORECAST DETAILS WILL DEPEND ON THE STRENGTH AND
TIMING OF VARIOUS UPPER WAVES EMBEDDED IN NORTHWEST FLOW ALOFT.
FIRST INDICATIONS ARE THAT THE MINOR WAVE ON FRIDAY WILL REMAIN
DRY...ESPECIALLY WITH A WARM DRY LAYER OF AIR ALOFT.  THE FEATURE
COMING DOWN ON SATURDAY APPEARS SOMEWHAT STRONGER...ALTHOUGH NOT YET
WELL DEFINED IN THE MODELS.  IT ALSO DRAGS COLD MOIST AIR BACK INTO
THE AREA AT 850 MB.  SOME LIGHT SNOW MAY RESULT.  TEMPS WILL LIKELY
BE WARMER THAN FRIDAY DUE TO BETTER MIXING...AS WINDS LOOK RATHER
STRONG IN A TIGHT PRES GRADIENT.

AFTER SOME TEMPERATURE RECOVERY DURING THE DAY SUNDAY...ESPECIALLY
IN THE WEST...MODELS PART WAYS ON THE TIMING OF LATER SYSTEMS.  TOOK
A MIDDLE OF THE ROAD APPROACH TO TEMPS...CLOSER TO PREVIOUS FORECAST
THAN WARMER HPC GUIDANCE.  A COUPLE NIGHTS MAY END UP NOT AS COLD IF
CLOUDS AND WIND INTERVENE AT THE RIGHT TIMES.  THERE SEEMS LITTLE
POINT IN TRYING TO FOLLOW A PARTICULAR MODEL WHEN TIMING OF WAVES
VARIES SUBSTANTIALLY BOTH BETWEEN RUNS AND MODELS.  FOR THE SAME
REASON...ALTHOUGH THERE MAY WELL BE A SHORT WAVE STRONG ENOUGH TO
PRODUCE SOME LIGHT SNOW TUE OR WED...THERE SEEMED LITTLE POINT IN
CLUTTERING UP SEVERAL PERIODS OF THE FORECAST WITH LOW POPS AT
PRESENT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...SNOW ADVISORY UNTIL 6 AM CST THURSDAY FOR NEZ068-NEZ089-NEZ090-
     NEZ091-NEZ092-NEZ093.

     SNOW ADVISORY UNTIL 6 AM CST THURSDAY FOR NEZ066-NEZ067-NEZ078-
     NEZ088.

     SNOW ADVISORY UNTIL 6 AM CST THURSDAY FOR NEZ052-NEZ053.

IA...SNOW ADVISORY UNTIL 6 AM CST THURSDAY FOR IAZ090-IAZ091.

     SNOW ADVISORY UNTIL 6 AM CST THURSDAY FOR IAZ069-IAZ079-IAZ080.

&&

POLLACK
Hazardous weather outlook, Dec 7, 5:11 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
511 PM CST WED DEC 7 2005

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-051-065-081100-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-
KNOX-MADISON-MONONA IA-PIERCE-PLATTE-SAUNDERS-SEWARD-SHELBY IA-
STANTON-THURSTON-WASHINGTON-WAYNE-
511 PM CST WED DEC 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PORTIONS OF EAST
CENTRAL NEBRASKA...WESTERN IOWA.

.DAY ONE...TONIGHT AND THURSDAY

LIGHT SNOW AND FLURRIES WILL CONTINUE TONIGHT ACROSS THE OUTLOOK
AREA. FOR LOCATIONS NORTH OF INTERSTATE 80...SNOW ACCUMULATIONS BY
THURSDAY MORNING SHOULD MOSTLY BE AN INCH OR LESS.

MEANWHILE...THE COLD TEMPERATURES WILL PERSIST THROUGH TONIGHT. LOWS
WILL RANGE FROM AROUND ZERO TO 6 BELOW...RESULTING IN WIND CHILL
READINGS FROM 10 TO 15 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE IN OMAHA.

IAZ069-079-080-090-091-NEZ052-053-066>068-078-088>093-081100-
CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-
SALINE-SARPY-
511 PM CST WED DEC 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IOWA...PORTIONS OF
EAST CENTRAL AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

AREAS OF LIGHT TO MODERATE SNOW WILL CONTINUE TO ROLL ACROSS THE
OUTLOOK AREA TONIGHT...PROMPTING A SNOW ADVISORY TO BE IN EFFECT
UNTIL 6 AM THURSDAY MORNING. TOTAL ACCUMULATIONS BY THEN SHOULD
GENERALLY RANGE FROM 2 TO 5 INCHES FOR AREAS ALONG AND SOUTH OF
INTERSTATE 80. CONDITIONS WILL GRADUALLY IMPROVE THROUGH LATE
THURSDAY MORNING.

MEANWHILE...THE COLD TEMPERATURES WILL PERSIST THROUGH TONIGHT. LOWS
WILL RANGE FROM AROUND ZERO TO 5 ABOVE...RESULTING IN WIND CHILL
READINGS FROM ZERO TO 10 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE IN OMAHA.

DEE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Seward

When
December 7, 5:15 PM CST
Where
Seward forecast zone
Reported by
NEWSPAPER
Coordinates
40.872, -97.139 (the zone’s center; the record gives no point)

Snowfall of an inch or two caused an indirect traffic fatality on Interstate 80 near the Milford exchange. The fatal accident occurred when an 83-year-old male lost control of his vehicle on slick roads, crossed the median and was struck by a semitrailer truck. The accident closed the westbound lane for about 3 hours.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482623.